March 22, 1993

Angiotensin-Converting Enzyme Inhibitor-Induced Cough-Reply

Author Affiliations

White Plains, NY

Arch Intern Med. 1993;153(6):782. doi:10.1001/archinte.1993.00410060082018

Cheng makes an important point, which had previously been emphasized by Gibson.1 There are some patients who develop a cough that is not severe enough to warrant cessation of therapy. We, too, have had similar experiences. Although the cough may not be too annoying to some patients, the question of its cause is somewhat disturbing. We should consider whether or not the changes that initiate the cough will eventually result in mucosal changes that may be of significance. Until additional data are forthcoming, it seems prudent to discontinue angiotensin-converting enzyme therapy in anyone with a persistent dry hacking cough, unless this type of therapy is indispensable to the patient's well-being.

First Page Preview View Large
First page PDF preview
First page PDF preview